Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 22, NWS Atlanta, GA

February 17, 20084 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Feb 17, 2008, 6:26 PM EST for 4 counties in Georgia. It was in force for 34 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 17, 2008, 6:26 PM EST (23:26 UTC)
Expired
Feb 17, 2008, 7:00 PM EST
In force
34 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Marion County, GA, Schley County, GA, Sumter County, GA, Webster County, GA

What was reported inside it

TimeReportWhereRemark
Feb 17, 6:30 PM ESTTSTM WND DMG1 W Weston, GABARN SEVERELY DAMAGED, NUMEROUS TREES DOWN.
Feb 17, 6:30 PM ESTTSTM WND DMGPreston, GANUMEROUS TREES DOWN ON SOUTH SIDE OF PRESTON.
Feb 17, 6:30 PM ESTNON-TSTM WND DMGPreston, GANUMEROUS TREES DOWN ON SOUTH SIDE OF PRESTON.
Feb 17, 6:35 PM ESTTSTM WND DMGPlains, GANUMEROUS TREES AND POWERLINES DOWN FROM NEAR PLAINS TO 5 MILES EAST OF FRIENDSHIP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 17, 1:32 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 320 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1892 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
320 m²/s²
0-3 km storm-relative helicity
438 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 172327
SVRFFC
GAC197-249-261-307-180000-
/O.NEW.KFFC.SV.W.0022.080217T2326Z-080218T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
626 PM EST SUN FEB 17 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MARION COUNTY IN WEST CENTRAL GEORGIA
  SCHLEY COUNTY IN WEST CENTRAL GEORGIA
  WESTERN SUMTER COUNTY IN WEST CENTRAL GEORGIA
  WEBSTER COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 700 PM EST

* AT 624 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
  HAIL...AND DESTRUCTIVE WINDS UP TO 70 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF BUENA
  VISTA TO 16 MILES SOUTHWEST OF PLAINS TO 27 MILES SOUTHWEST OF
  PLAINS...MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DRANEVILLE...PUTNAM...FRIENDSHIP...WALLS CROSSING AND ELLAVILLE.

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOOR IMMEDIATELY LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3193 8443 3191 8446 3191 8464 3234 8465
      3234 8425 3229 8424 3191 8427 3191 8431
      3188 8432 3187 8434
TIME...MOT...LOC 2326Z 270DEG 40KT 3226 8459 3194 8462
          3173 8466

$$
1 follow-up statement
000 
WWUS52 KFFC 172345
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
645 PM EST SUN FEB 17 2008

GAC197-249-261-307-180000-
/O.CON.KFFC.SV.W.0022.000000T0000Z-080218T0000Z/
SUMTER GA-WEBSTER GA-SCHLEY GA-MARION GA-
645 PM EST SUN FEB 17 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EST
FOR SOUTHERN MARION...SCHLEY...WEBSTER AND WESTERN SUMTER COUNTIES...

AT 643 PM EST...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DESTRUCTIVE WINDS UP TO 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WALLS CROSSING TO 7 MILES
SOUTH OF PLAINS TO 20 MILES SOUTHEAST OF WESTON...MOVING EAST AT 45
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ELLAVILLE AND MURRAYS CROSSROADS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

THIS STORM HAS PRODUCED WIDESPREAD WIND DAMAGE NEAR PRESTON IN 
WEBSTER COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST SUNDAY EVENING FOR
NORTHWESTERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3193 8443 3191 8446 3191 8464 3234 8465
      3234 8425 3229 8424 3191 8427 3191 8431
      3188 8432 3187 8434
TIME...MOT...LOC 2345Z 270DEG 40KT 3226 8434 3194 8437
          3173 8441

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 6:00 PM EST, 26 minutes earlier.

Area forecast discussion, Feb 17, 6:00 PM EST, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 PM EST SUN FEB 17 2008

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
AREA OF SHOWERS WITH EMBEDDED TSTORMS PUSHING ACROSS NORTH GA THIS
AFTERNOON ...BUT WATCHING INTENSE LINE OF STORMS MOVING ACROSS EAST
CENTRAL ALABAMA. THIS LINE WILL BE OUR WORRY THROUGH THE REST OF THE
AFTERNOON INTO THIS EVENING AS IT MOVES ACROSS CENTRAL GEORGIA.
CURRENT TORNADO WATCH FOR PORTIONS OF WESTCENTAL GA TIL 9 PM...MAY
NEED TO BE EXTENDED A BIT FARTHER NORTH AND EAST. MODELS CONTINUE TO
SHOW COLD FRONT MOVING ACROSS CWA OVERNIGHT..PUSHING INTO SOUTHEAST
GEORGIA MONDAY MORNING. WILL TAPPER POPS FROM SLIGHT CHANCE NORTH
CENTRAL TO LIKELY SOUTHEAST PORTION DURING THE MORNING...THEN ENDING
ALL PRECIP BY AFTERNOON. HOWEVER MODELS CONTINUE TO SHOW WEAK
IMPULSE SKIRTING ACROSS THE TN VALLEY MONDAY NIGHT THAT MAY SPIT OUR
A FEW FLURRIES ACROSS EXTREME NORTHERN COUNTIES. OTHERWISE SURFACE
HIGH PRESSURE BECOME ESTABLISHED OVER THE CWA TUESDAY WITH DRY
FORECAST CONTINUING THROUGH TUESDAY NIGHT.

COOLER AIRMASS SETTLES IN OVER THE STATE DURING THE SHORT TERM
PERIOD...WITH HIGHS GENERALLY BACK TO MORE NORMAL LEVELS AND LOWS
RUNNING A TAD BELOW.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
SURFACE HIGH SHIFTS EAST BECOMING CENTERED OFF THE GEORGIA COAST
WEDNESDAY AFTERNOON AS A COLD FRONT DROPS SOUTHEAST FROM THE TN
VALLEY REGION. EXTENDED PROGS SIMILAR WITH SOME INCREASE IN DEEPER
MOISTURE ACROSS EXTREME NORTH GEORGIA WEDNESDAY NIGHT...THEN
ACROSS ALL OF THE CWA THURSDAY AS THE BOUNDARY DRIFTS ACROSS THE
AREA. LATEST GFS SHOW BOUNDARY MEANDERING ACROSS CENTRAL GA
THURSDAY NIGHT BEFORE A WAVE DEVELOPS AND MOVES NORTHEAST ALONG IT
ON FRIDAY. MODELS MAINTAIN SOME SEMBLANCE OF THIS BOUNDARY
ACROSS THE CWA INTO SATURDAY BEFORE LIFTING IT NORTHWARD AS A
STRONGER COLD FRONT APPROACHES FROM THE WEST SUNDAY. WITH ALL
SAID...WILL NEED TO KEEP AT LEAST CHANCE CATEGORY POPS ACROSS MUCH
OF THE CWA THROUGH THE PERIOD. MILD TEMPS IN THE CARDS THROUGH THE
EXTENDED PERIOD WITH HIGHS RUNNING AT OR SLIGHTLY ABOVE NORMAL
LEVELS.

&&

.AVIATION...AREA OF RAIN AND THUNDERSTORMS WILL CONTINUE TO PUSH
ACROSS GEORGIA THIS EVENING. SOME THUNDERSTORMS ON LEADING EDGE OF
LINE COULD BE SEVERE...AND AN ISOLATED TORNADO IS POSSIBLE. CEILINGS
AND VISIBILITY GENERALLY MVFR IN RAIN...EXCEPT LOCALLY IFR IN
HEAVIER RAIN AND THUNDERSTORMS. CEILINGS IMPROVING TO SCATTERED 4 TO
5THSD FT AFTER 06Z OVER NORTHWEST GA...LINGERING MVFR OVER CENTRAL
SECTIONS UNTIL AROUND 12Z. WINDS SOUTH TO SOUTHEAST WITH GUSTS TO 25
KT...GRADUALLY BECOMING SOUTH TO SOUTHWEST 10 TO 15KT OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          50  59  35  54  32 /  80  20  10  10   5
ATLANTA         48  54  34  54  37 /  60  10  10  10   5
BLAIRSVILLE     43  53  28  46  28 /  60   5  10  10   5
CARTERSVILLE    44  55  29  53  30 /  50   5  10  10   5
COLUMBUS        55  63  36  60  35 /  70  20   5  10   5
GAINESVILLE     46  55  32  52  34 /  70  10  10  10   5
MACON           57  62  34  59  31 /  80  40  10  10   5
ROME            46  57  34  55  32 /  40   0  10  10   5
PEACHTREE CITY  49  57  30  56  28 /  70  10  10  10   5
VIDALIA         61  68  35  60  31 /  80  70   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...DAWSON...
FANNIN...FLOYD...GILMER...GORDON...LUMPKIN...MURRAY...PICKENS...
TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&

49/41
Hazardous weather outlook, Feb 17, 6:01 AM EST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 AM EST SUN FEB 17 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181115-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
601 AM EST SUN FEB 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON
AND EARLY TONIGHT ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
A WEAK AREA OF HIGH PRESSURE WILL RIDGE DOWN THE APPALACHIAN
MOUNTAINS TODAY. A STRONG LOW PRESSURE LOCATED IN THE CENTRAL
PLAINS WILL MOVE NORTHEAST...ALLOWING A STRONG COLD FRONT TO
APPROACH THE REGION FROM THE WEST.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM WILL BE
STRONG DAMAGING WINDS...LARGE HAIL...AND FREQUENT LIGHTNING.
ISOLATED TORNADOES ARE ALSO POSSIBLE. THE BEST TIME FRAME FOR SEVERE
WEATHER IS ROUGHLY BETWEEN 3 P.M. AND MIDNIGHT.

.DISCUSSION...
A LINE OF THUNDERSTORMS HAS DEVELOPED ALONG THE FRONT AND IS
EXPECTED TO MOVE INTO THE STATE LATE THIS AFTERNOON. CAPE VALUES
THIS AFTERNOON AND EVENING SHOULD RISE TO BETWEEN 500 AND 800...
WITH LIFTED INDICES DROPPING TO BETWEEN MINUS 1 AND MINUS 3. THE
INSTABILITY COMBINED WITH STRONG LOW-LEVEL SHEAR...OR TURNING OF
THE WINDS WITH HEIGHT...WILL ALLOW SOME THUNDERSTORMS TO BECOME
SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS.
HOWEVER...ISOLATED TORNADOES CANNOT BE RULED OUT.

IN ADDITION...STRONG LOW-LEVEL WINDS AHEAD OF THE COLD FRONT WILL
BE ABLE TO MIX DOWN TO THE SURFACE IN THE HIGHER ELEVATIONS OF
THE NORTH GEORGIA MOUNTAINS...AND WILL RESULT IN STRONG GUSTY
WINDS THAT MAY BE ABLE TO DOWN TREES AND POWER LINES. THE BEST
TIME FRAME FOR THESE STRONG WINDS IS LATE THIS MORNING THROUGH
LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE PREPARED FOR ACTIVATION ESPECIALLY LATE THIS
AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA.

In the hours before

Special weather statement, Feb 17, 5:08 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
508 PM EST SUN FEB 17 2008

GAZ053-054-066-067-172245-
508 PM EST SUN FEB 17 2008

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN TROUP...
MERIWETHER...COWETA AND FAYETTE COUNTIES UNTIL 545 PM EST...

AT 506 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM STEPHENS CROSSROADS TO LOUISE...MOVING
NORTHEAST AT 65 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TROUP...
MERIWETHER...COWETA AND FAYETTE COUNTIES THROUGH 545 PM EST. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LOUISE...HOGANSVILLE...
STEPHENS CROSSROADS...GRANTVILLE...SAINT MARKS...MADRAS...NEWNAN...
MORELAND...LONE OAK...EAST NEWNAN...THOMAS CROSSROADS...MADRAS...
LUTHERSVILLE...CANONGATE AND TYRONE.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Feb 17, 5:20 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
520 PM EST SUN FEB 17 2008

GAZ033-044-053>055-172245-
520 PM EST SUN FEB 17 2008

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN COWETA...FAYETTE...
CLAYTON AND FULTON COUNTIES UNTIL 545 PM EST...

AT 515 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CANONGATE...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS COWETA...
FAYETTE...CLAYTON AND FULTON COUNTIES THROUGH 545 PM EST. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE CANONGATE...TYRONE...
PALMETTO...SANDY CREEK...LEES MILL...FAIRBURN...UNION CITY...TURNER
FIELD...GRANT PARK...ATLANTA HARTSFIELD-JACKSON AIRPORT...
HAPEVILLE...EAST POINT...COLLEGE PARK AND ATLANTA.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Feb 17, 5:21 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
521 PM EST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     OMAHA                   32.15N 85.01W
02/17/2008                   STEWART            GA   EMERGENCY MNGR

            TREE DOWN OVER TWO VEHICLES.

0430 PM     TSTM WND DMG     PALMETTO                33.53N 84.66W
02/17/2008                   FULTON             GA   LAW ENFORCEMENT

            6 TREES DOWN IN VICINITY OF PALMETTO.

&&

SBK
Local storm report, Feb 17, 6:10 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
610 PM EST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     4 S CARROLLTON          33.53N 85.08W
02/17/2008                   CARROLL            GA   EMERGENCY MNGR

            DAMAGE TO SEVERAL BARNS, NUMEROUS TREES AND POWERLINES
            DOWN IN VICINITY OF RINGER ROAD AND HIGHWAY 5.

0405 PM     TSTM WND DMG     2 E ROOPVILLE           33.46N 85.10W
02/17/2008                   CARROLL            GA   AMATEUR RADIO

            NUMEROUS TREES AND POWERLINES DOWN.

0450 PM     TORNADO          OMAHA                   32.15N 85.01W
02/17/2008                   STEWART            GA   EMERGENCY MNGR

            MULTIPLE TREES AND POWERLINES DOWN, SOME OVER VEHICLES.

0450 PM     TORNADO          4 S OMAHA               32.09N 85.01W
02/17/2008                   STEWART            GA   AMATEUR RADIO

            NUMEROUS TREES AND POWERLINES DOWN, POSSIBLE TORNADO.

0510 PM     TORNADO          3 S CUSSETA             32.26N 84.78W
02/17/2008                   CHATTAHOOCHEE      GA   EMERGENCY MNGR

            MULTIPLE TREES AND POWERLINES DOWN, POSSIBLE TORNADO.

0515 PM     TORNADO          CUSSETA                 32.30N 84.78W
02/17/2008                   CHATTAHOOCHEE      GA   EMERGENCY MNGR

            MOBILE HOME DAMAGED BY POSSIBLE TORNADO.

0445 PM     TSTM WND DMG     2 W COLLEGE PARK        33.64N 84.49W
02/17/2008                   FULTON             GA   EMERGENCY MNGR

            TREE DOWN.

0445 PM     TSTM WND DMG     2 NW FAIRBURN           33.59N 84.61W
02/17/2008                   FULTON             GA   EMERGENCY MNGR

            TREE DOWN.

0445 PM     TSTM WND DMG     3 W FAIRBURN            33.57N 84.64W
02/17/2008                   FULTON             GA   EMERGENCY MNGR

            TREE DOWN.

0425 PM     TSTM WND DMG     HOLLY SPRINGS           34.17N 84.50W
02/17/2008                   CHEROKEE           GA   AMATEUR RADIO

            NUMEROUS TREES AND POWERLINES DOWN.

0520 PM     TSTM WND DMG     3 W WOODSTOCK           34.10N 84.57W
02/17/2008                   CHEROKEE           GA   EMERGENCY MNGR

            HOME DESTROYED.

0520 PM     TSTM WND DMG     4 NE WOODSTOCK          34.14N 84.46W
02/17/2008                   CHEROKEE           GA   EMERGENCY MNGR

            HOME DESTROYED.

0444 PM     TSTM WND DMG     CUMMING                 34.21N 84.14W
02/17/2008                   FORSYTH            GA   LAW ENFORCEMENT

            TWO TREES DOWN, ONE POWERLINE DOWN.

0458 PM     HAIL             HOWARD                  32.60N 84.38W
02/17/2008  E0.88 INCH       TAYLOR             GA   AMATEUR RADIO

            NICKEL SIZE HAIL, ROTATION IN CLOUDS, POSSIBLE WALL
            CLOUD.

0458 PM     FUNNEL CLOUD     HOWARD                  32.60N 84.38W
02/17/2008                   TAYLOR             GA   AMATEUR RADIO

            FUNNEL LOWERING OUT OF ROTATING WALL CLOUD.

&&

SBK
Local storm report, Feb 17, 6:14 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
614 PM EST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     FLASH FLOOD      TUCKER                  33.85N 84.22W
02/17/2008                   DEKALB             GA   LAW ENFORCEMENT

            STREET FLOODING AT SOUTH NORCROSS ROAD AND OLD NORCROSS
            ROAD.

&&

SBK
Special weather statement, Feb 17, 6:16 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
616 PM EST SUN FEB 17 2008

GAZ090>092-102>104-172345-
616 PM EST SUN FEB 17 2008

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN SUMTER...WEBSTER...
STEWART...SCHLEY...CHATTAHOOCHEE AND MARION COUNTIES UNTIL 645 PM
EST...

AT 615 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MANTA TO 14 MILES SOUTH OF TROUTMAN...
MOVING EAST AT 45 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS SUMTER...
WEBSTER...STEWART...SCHLEY...CHATTAHOOCHEE AND MARION COUNTIES
THROUGH 645 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE WESTVILLE...RENFROE...MANTA...LOUVALE...LUMPKIN...CUSSETA...
RICHLAND...TROUTMAN...BROOKLYN...BRANTLEY...BERGINSVILLE...WESTON...
BUENA VISTA...DUMAS AND TAZEWELL.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 4:21 AM ESTWind AdvisoryFFCBartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 12 more18 hr
Feb 17, 3:21 PM ESTSevere Thunderstorm WarningFFCCarroll, Haralson, Heard, Paulding24 min
Feb 17, 3:27 PM ESTTornado WarningFFCCarroll, Heard33 min
Feb 17, 3:40 PM ESTSevere Thunderstorm WarningFFCBartow, Carroll, Douglas, Haralson, Paulding, Polk35 min
Feb 17, 3:52 PM ESTTornado WarningFFCCarroll, Coweta, Douglas, Fulton23 min
Feb 17, 4:07 PM ESTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, Fulton, Paulding23 min
Feb 17, 4:11 PM ESTTornado WarningFFCDouglas, Fulton34 min
Feb 17, 4:27 PM ESTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth, Fulton33 min
Feb 17, 4:39 PM ESTTornado WarningFFCFulton36 min
Feb 17, 4:44 PM ESTTornado WarningFFCStewart36 min
Feb 17, 4:57 PM ESTTornado WarningFFCDeKalb, Gwinnett33 min
Feb 17, 5:02 PM ESTTornado WarningFFCChattahoochee43 min
Feb 17, 5:26 PM ESTTornado WarningFFCMarion33 min
Feb 17, 5:45 PM ESTTornado WarningFFCTaylor45 min
Feb 17, 5:50 PM ESTSevere Thunderstorm WarningFFCStewart40 min
Feb 17, 6:12 PM ESTTornado WarningFFCCrawford33 min
Feb 17, 6:37 PM ESTTornado WarningFFCBibb38 min
Feb 17, 6:49 PM ESTSevere Thunderstorm WarningFFCCrisp, Dooly, Macon, Schley, Sumter26 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.